Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suggest treatment for itchiness and rash on arm

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 6248 Questions
Question
Two weeks ago I went to the doctor because of itchiness and a rash on my arm. The doctor said it could be scabies. I was prescribed permethrin. I used permethrin cream , but I used over 30 grams . I used almost the whole 60 gram bottle. I didn't realize this was more than the average dose. I was initially more itchy after I used the cream than before I was prescribed the cream. Now the itchiness has gone down. However today I was caught in the rain and the itchiness came back and I noticed some red blotches on my skin .
Posted Thu, 14 Aug 2014 in Skin Rash
 
 
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer:
antihistamine and permethrin

Detailed Answer:
Hello
Thanks for the query.
There was response to permethrin this suggests that you had scabies.
Usually a single application of permethrin is enough to cure , however sometimes the itch might remain for a month.
Please take an antihistamine tablet and apply permethrin again after 15 days of initial application.
This will help in eradication of scabies.
Hope this helps.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor